Duke Mathematical Journal

On the geometry of thin exceptional sets in Manin’s conjecture

Brian Lehmann and Sho Tanimoto

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Manin’s conjecture predicts the rate of growth of rational points of a bounded height after removing those lying on an exceptional set. We study whether the exceptional set in Manin’s conjecture is a thin set using the minimal model program and boundedness of log Fano varieties.

Article information

Source
Duke Math. J., Volume 166, Number 15 (2017), 2815-2869.

Dates
Received: 26 July 2016
Revised: 17 January 2017
First available in Project Euclid: 1 September 2017

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1504252913

Digital Object Identifier
doi:10.1215/00127094-2017-0011

Mathematical Reviews number (MathSciNet)
MR3712166

Zentralblatt MATH identifier
06812210

Subjects
Primary: 14G05: Rational points
Secondary: 14E30: Minimal model program (Mori theory, extremal rays)

Keywords
Manin’s conjecture minimal model program rational points Fano varieties

Citation

Lehmann, Brian; Tanimoto, Sho. On the geometry of thin exceptional sets in Manin’s conjecture. Duke Math. J. 166 (2017), no. 15, 2815--2869. doi:10.1215/00127094-2017-0011. https://projecteuclid.org/euclid.dmj/1504252913


Export citation

References

  • [1] V. V. Batyrev and Yu. I. Manin, Sur le nombre des points rationnels de hauteur borné des variétés algébriques, Math. Ann. 286 (1990), 27–43.
  • [2] V. V. Batyrev and Y. Tschinkel, Height zeta functions of toric varieties, J. Math. Sci. 82 (1996), 3220–3239.
  • [3] V. V. Batyrev and Y. Tschinkel, Rational points on some Fano cubic bundles, C. R. Acad. Sci. Paris Sér. I Math. 323 (1996), 41–46.
  • [4] V. V. Batyrev and Y. Tschinkel, Manin’s conjecture for toric varieties, J. Algebraic Geom. 7 (1998), 15–53.
  • [5] V. V. Batyrev and Y. Tschinkel, Tamagawa numbers of polarized algebraic varieties, Astérisque 251 (1998), 299–340.
  • [6] A. Bertram and I. Coskun, “The birational geometry of the Hilbert scheme of points on surfaces” in Birational Geometry, Rational Curves, and Arithmetic, Springer, New York, 2013, 15–55.
  • [7] C. Birkar, Anti-pluricanonical systems on Fano varieties, preprint, arXiv:1603.05765v1 [math.AG].
  • [8] C. Birkar, P. Cascini, C. D. Hacon, and J. McKernan, Existence of minimal models for varieties of log general type, J. Amer. Math. Soc. 23 (2010), 405–468.
  • [9] S. Boucksom, J-P. Demailly, M. Paun, and T. Peternell, The pseudo-effective cone of a compact Kähler manifold and varieties of negative Kodaira dimension, J. Algebraic Geom. 22 (2013):201–248.
  • [10] T. D. Browning and D. Loughran, Varieties with too many rational points, Math. Z. 285 (2017), 1249–1267.
  • [11] I. A. Chel$'$tsov, Regularization of birational automorphisms, Mat. Zametki 76 (2004), 286–299.
  • [12] T. de Fernex and C. D. Hacon, Deformations of canonical pairs and Fano varieties, J. Reine Angew. Math. 651 (2011), 97–126, 2011.
  • [13] G. Di Cerbo, On Fujita’s spectrum conjecture, Adv. Math. 311 (2017), 238–248.
  • [14] M. Fulger and B. Lehmann, Zariski decompositions of numerical cycle classes, J. Algebraic Geom. 26 (2017), 43–106.
  • [15] O. Fujino and S. Mori, A canonical bundle formula, J. Differential Geom. 56 (2000), 167–188.
  • [16] D. Greb, S. Kebekus, and T. Peternell, Étale fundamental groups of Kawamata log terminal spaces, flat sheaves, and quotients of Abelian varieties, Duke Math. J. 165 (2016), 1965–2004.
  • [17] R. V. Gurjar and D.-Q. Zhang, $\pi_{1}$ of smooth points of a log del Pezzo surface is finite, I, J. Math. Sci. Univ. Tokyo 1 (1994), 137–180.
  • [18] C. Hacon and C. Jiang, On Fujita invariants of subvarieties of a uniruled variety, Algebr. Geom. 4 (2017), 304–310.
  • [19] C. D. Hacon and J. McKernan, On Shokurov’s rational connectedness conjecture, Duke Math. J. 138 (2007), 119–136.
  • [20] C. D. Hacon, J. McKernan, and C. Xu, On the birational automorphisms of varieties of general type, Ann. of Math. (2) 177 (2013), 1077–1111.
  • [21] C. Hacon and C. Xu, Boundedness of log Calabi-Yau pairs of Fano type, Math. Res. Lett. 22 (2015), 1699–1716.
  • [22] B. Hassett, S. Tanimoto, and Y. Tschinkel, Balanced line bundles and equivariant compactifications of homogeneous spaces, Int. Math. Res. Not. IMRN 2015, no. 15, 6375–6410.
  • [23] V. A. Iskovskikh and Y. G. Prokhorov, Algebraic Geometry, V (in Russian), Ross. Akad. Nauk, Vseross. Inst. Nauchn. i Tekhn. Inform., Moscow, 1999; English translation in Algebraic Geometry, V, Encyclopaedia Math. Sci. 47, Springer, Berlin, 1999.
  • [24] M. Kawakita, General elephants of three-fold divisorial contractions, J. Amer. Math. Soc. 16 (2003), 331–362.
  • [25] Masayuki Kawakita, Three-fold divisorial contractions to singularities of higher indices, Duke Math. J. 130 (2005), 57–126.
  • [26] Y. Kawamata, On the length of an extremal rational curve, Invent. Math. 105 (1991), 609–611.
  • [27] S. Keel and J. McKernan, Rational curves on quasi-projective surfaces, Mem. Amer. Math. Soc. 140 (1999), no. 669.
  • [28] S. L. Kleiman, The transversality of a general translate, Compos. Math. 28 (1974), 287–297.
  • [29] J. Kollár and S. Mori, Classification of three-dimensional flips, J. Amer. Math. Soc. 5 (1992), 533–703.
  • [30] C. Le Rudulier, Points algébriques de hauteur bornée sur une surface, preprint, http://cecile.lerudulier.fr/Articles/surfaces.pdf, accessed 8 June 2017.
  • [31] S. Lee, Remarks on the pluricanonical and the adjoint linear series on projective threefolds, Comm. Algebra 27 (1999), 4459–4476.
  • [32] B. Lehmann, S. Tanimoto, and Y. Tschinkel, Balanced line bundles on Fano varieties, J. Reine Angew. Math., published online 20 January 2016. DOI 10.1515/crelle-2015-0084.
  • [33] N. Nakayama, Zariski-decomposition and abundance, MSJ Memoirs 14, Math. Soc. Japan, Tokyo, 2004.
  • [34] Y. Namikawa, Smoothing Fano $3$-folds, J. Algebraic Geom. 6 (1997), 307–324.
  • [35] E. Peyre, Hauteurs et mesures de Tamagawa sur les variétés de Fano, Duke Math. J. 79 (1995), 101–218.
  • [36] Emmanuel Peyre, Points de hauteur bornée, topologie adélique et mesures de Tamagawa, J. Théor. Nombres Bordeaux 15 (2003), 319–349.
  • [37] E. Peyre, Liberté et accumulation, preprint, arXiv:1602.03806v2 [math.AG].
  • [38] Y. G. Prokhorov, The degree of $\mathbb{Q}$-Fano threefolds, Mat. Sb. 198 (2007), 153–174.
  • [39] I. Reider, Vector bundles of rank $2$ and linear systems on algebraic surfaces, Ann. of Math. (2) 127 (1988), 309–316.
  • [40] T. Sano, On classifications of non-Gorenstein $\mathbf{Q}$-Fano $3$-folds of Fano index $1$, J. Math. Soc. Japan 47 (1995), 369–380.
  • [41] J.-P. Serre, Galois cohomology, Springer Monog. Math., Springer, Berlin, 2002.
  • [42] The Stacks Project Authors, Stacks Project, http://stacks.math.columbia.edu, 2017.
  • [43] C. Xu, Finiteness of algebraic fundamental groups, Compos. Math. 150 (2014), 409–414.